MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number MDHP100A
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not yet available for this event.Event date is not known.The device is returned but the device evaluation is not yet completed.As such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event, during preparation for use the console did not identify the device.There is no patient involvement and no harm reported to any patient.
 
Additional Manufacturer Narrative
Evaluation is now completed for the device.This supplemental report is being submitted to provide this information.Upon evaluation of the returned device, the device was noted to have normal wear and tear from usage.There were no other abnormalities noted in the inspection.The device failed the breakout box test for ground phase a, b, and c.This caused the user issue of the hand piece not being identified on the console.The original equipment manufacturer (oem) performed a service history record review and no abnormalities were noted.This product with serial (b)(6) passed all testing and the customer phenomenon was not confirmed in the review.An investigation was completed by the oem and determined that there is no manufacturing nor processing related cause for this failure mode.The root cause has been determined to be material used in the cable production of the handpiece.Motor phase wires in the cable are compressed with braided shield resulting in insulation damage and shorting of the conductors to ground.The corrective action for the motor phase wire short was to redesign the cable of the handpiece, which has passed the verification of effectiveness.Olympus will continue to monitor the field performance of this device.This device is non-repairable.

Brand Name
MULTIDEBRIDER HANDPIECE, ANGLED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11706302
Report Number1037007-2021-00028
Device Sequence Number17117305
Product Code GEI
UDI-Device Identifier00821925027749
UDI-Public00821925027749
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMDHP100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1